Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes anxiety after getting a numbing shot at the dentist?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4833 Questions
Question
Why does my anxiety flare up after the dentist gives my the numbing shot? Can something else be used so I dont have a fear of that anxiety to get the dental work done?
6 days ago in Mental Health
 
 
Answered by Dr. Seikhoo Bishnoi 13 minutes later
Brief Answer:
The anxiety is worsening due to anxiety of injection most probably

Detailed Answer:
Hello thanks for asking from HCM

In dental shots lignocaine local injections are given. These doesn't increase anxiety. The worsening anxiety in your case is probably due anxiety of injection. You can take Alprazolam 0.25 prior to your procedure to calm you. Or you can request for lignocaine jelly which will provide some local anaesthesia but that will not help in more painful procedures.

Thanks and take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor